Alert archive / Washington / Flash Flood Warnings in 2014
Flash Flood Warning 10, NWS Pendleton, OR
NWS Pendleton, OR issued this flash flood warning at Aug 24, 2014, 3:36 PM PDT for Yakima County, Washington. It was in force for 114 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 24, 2014, 3:36 PM PDT (22:36 UTC)
- Expired
- Aug 24, 2014, 5:30 PM PDT
- In force
- 114 min
- Issued by
- NWS Pendleton, OR
- Area
- Storm-based polygon
- Flood severity
- None
County Yakima County, WA
The radar
The Pendleton radar (KPDT), 174 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 24, 3:40 PM PDT | HEAVY RAIN 0 | Tampico, WA | WATER RUNNING DOWN AHTANUM ROAD BETWEEN SLAVEN AND LYNCH ROADS. ROCK AND DEBRIS ACROSS ROAD. |
| Aug 24, 3:40 PM PDT | HEAVY RAIN 2 | 2 E Tampico, WA | ESTIMATED 2.0 INCHES OF RAIN. WATER 4 INCHES DEEP RUNNING DOWN 1 LANE OF AHTANUM ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 10.6 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2029 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
352 WGUS56 KPDT 242236 FFWPDT WAC077-250030- /O.NEW.KPDT.FF.W.0010.140824T2236Z-140825T0030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PENDLETON OR 336 PM PDT SUN AUG 24 2014 THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL YAKIMA COUNTY IN SOUTH CENTRAL WASHINGTON... * UNTIL 530 PM PDT * AT 330 PM PDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. SPOTTERS REPORTED FLASH FLOODING ALONG AHTANUM ROAD BETWEEN SLAVEN ROAD AND LYNCH ROAD. THEY REPORTED ROCKS AND MUD HAVE MOVED ACROSS THE ROAD. ADDITIONAL MUD AND DEBRIS FLOWS ARE POSSIBLE. THE STORM WATER SHOULD BE MOVING DOWNSTREAM IN AHTANUM CREEK...PEOPLE ALONG THE CREEK SHOULD BE ALERT FOR HIGH WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. && LAT...LON 4651 12067 4648 12089 4656 12091 4657 12070 $$ ML
2 follow-up statements
738 WGUS76 KPDT 242338 FFSPDT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PENDLETON OR 438 PM PDT SUN AUG 24 2014 WAC077-250030- /O.CON.KPDT.FF.W.0010.000000T0000Z-140825T0030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ YAKIMA WA- 438 PM PDT SUN AUG 24 2014 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM PDT FOR CENTRAL YAKIMA COUNTY... AT 424 PM PDT...THE STRONG THUNDERSTORMS THAT PRODUCE HEAVY RAIN HAVE WEAKENED AND MOVED SOUTH OF TAMPICO...BUT SOME LIGHT RAIN SHOWERS WILL CONTINUE TO MOVE THROUGH THE AREA. EVEN THOUGH THE HEAVY RAIN HAS ENDED...THERE MAY BE ADDITIONAL FLOODING OR DEBRIS FLOWS AS THE WATER MOVES DOWNSTREAM. PEOPLE ALONG AHTANUM CREEK SHOULD REMAIN AWARE OF POSSIBLE HIGH WATER. THOSE LIVING OR TRAVELING NEAR AHTANUM ROAD SHOULD CONTINUE TO BE ALERT FOR POSSIBLE MUD AND DEBRIS FLOWS. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TAMPICO. IF YOU SEE WATER COVERING A ROAD...TURN AROUND AND FIND ANOTHER ROUTE. && LAT...LON 4651 12067 4648 12089 4656 12091 4657 12070 $$ ML
413 WGUS76 KPDT 250026 FFSPDT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PENDLETON OR 526 PM PDT SUN AUG 24 2014 WAC077-250035- /O.EXP.KPDT.FF.W.0010.000000T0000Z-140825T0030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ YAKIMA WA- 526 PM PDT SUN AUG 24 2014 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 530 PM PDT FOR CENTRAL YAKIMA COUNTY... LIGHT RAIN SHOWERS ARE STILL POSSIBLE OVER CENTRAL YAKIMA COUNTY BUT ARE NOT EXPECTED TO CAUSE FLOODING WITH THE WARNING ALLOWED TO EXPIRE. && LAT...LON 4651 12067 4648 12089 4656 12091 4657 12070 $$ ML
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 2:15 PM PDT, 1 hour 21 minutes earlier.
Area forecast discussion, Aug 24, 2:15 PM PDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 215 PM PDT SUN AUG 24 2014 .SHORT TERM...TONIGHT THROUGH WEDNESDAY. A LOW PRESSURE SYSTEM WILL TRACK ACROSS THE TWO STATE AREA WITH SHOWERS AND ISOLD TSRA CONTINUING INTO THIS EVENING ACROSS MOST AREAS. THE TSRA COULD BE SLOW MOVING AND PRODUCE BRIEF HEAVY RAIN THAT COULD AGGRAVATE SOME LOCATIONS THAT HAD PREVIOUS FIRES WHICH REDUCED VEGETATION CAUSING SOME RUNOFF OF WATER. THE GREATEST CHANCES FOR PCPN SHOULD BE OVER THE EASTERN ZONES BEFORE LESSENING OVERNIGHT. AS THE LOW DRIFTS INTO SE OREGON TOMORROW...LINGERING SHOWERS WILL PERSIST OVER THE JOHN DAY HIGHLANDS AND INTO THE BLUE/WALLOWAS. BY MONDAY NIGHT DRIER CONDITIONS WILL INVADE THE REGION WHILE A RIDGE OF HIGH PRESSURE BUILDS INTO THE TWO STATE AREA WITH WARMER AFTERNOON TEMPERATURES EXPECTED TUESDAY AND WEDNESDAY. .LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY...FLAT ZONAL FLOW WILL BE OVER EASTERN WASHINGTON AND OREGON WEDNESDAY NIGHT THROUGH THURSDAY NIGHT WITH WARM AND DRY CONDITIONS. SKIES WILL BE MOSTLY CLEAR ALLOWING WIDE DIURNAL RANGES, 35-40 DEGREES OVER MOST OF THE CWA. FRIDAY THE UPPER LEVEL FLOW BECOMES SOUTHWESTERLY AS A TROUGH DEEPENS OFFSHORE. MODELS HAVE BEEN INCONSISTENT IN PREDICTING HOW MUCH MOISTURE ASSOCIATED WITH THE REMNANTS OF HURRICANE MARIE IMPACT THE AREA. THE OFFSHORE TROUGH WILL SLOWLY MOVE EAST FRIDAY THROUGH SUNDAY...REACHING THE IDAHO BORDER SUNDAY MORNING. TRENDED THE FORECAST TOWARD INCREASING POPS/MOISTURE/INSTABILITY WITH THE APPROACHING TROUGH FRIDAY THROUGH SATURDAY...THEN STABILIZING AND DRYING OUT SUNDAY BEHIND THE TROUGH. HIGH TEMPERATURES WILL SLOWLY DECREASE THROUGH THE WEEKEND WITH COOLER AIR ALOFT AND MORE CLOUD COVER. FINE TUNING WILL BE NEEDED IN LATER FORECASTS AS THE INFLUENCE OF THE TROPICAL MOISTURE BECOMES MORE CONSISTENT. COONFIELD && .AVIATION...18Z TAFS...VFR CONDITIONS WILL PREVAIL FOR THE NEXT 24 HOURS. VARIABLE CLOUDS ABOVE 10KFT. SCATTERED SHOWERS WILL DEVELOP THIS AFTERNOON AND EVENING ALONG WITH A FEW THUNDERSTORMS. TS PROBABILITY IS TOO LOW TO INCLUDE IN TAFS. WINDS WILL BE VARIABLE MOSTLY 10 KT OR LESS. 76 && .PRELIMINARY POINT TEMPS/POPS... PDT 57 81 55 85 / 20 10 10 0 ALW 61 82 60 86 / 20 10 10 0 PSC 59 86 58 88 / 20 10 0 0 YKM 52 84 54 88 / 30 10 0 0 HRI 57 85 58 88 / 20 10 0 0 ELN 52 85 55 89 / 30 10 0 0 RDM 46 79 42 84 / 20 10 0 0 LGD 49 78 49 84 / 40 10 10 0 GCD 50 76 48 80 / 30 20 10 0 DLS 58 88 59 91 / 20 10 0 0 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 97/76/76
In the hours before
Special weather statement, Aug 24, 1:45 PM PDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PENDLETON OR 145 PM PDT SUN AUG 24 2014 ORZ050-502-242145- NORTHERN BLUE MOUNTAINS OF OREGON OR-WALLOWA COUNTY OR- 145 PM PDT SUN AUG 24 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WALLOWA COUNTY UNTIL 245 PM PDT... AT 136 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES SOUTH OF FLORA...OR 45 MILES NORTHEAST OF LA GRANDE...MOVING NORTHEAST AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. RAINFALL AMOUNTS OF ONE HALF INCH OR MORE ARE POSSIBLE WITH THE THUNDERSTORM. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4581 11708 4557 11724 4569 11752 4593 11737 TIME...MOT...LOC 2044Z 218DEG 6KT 4575 11735
The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 12:02 PM PDT | Areal Flood Advisory | PDT | Kittitas, Klickitat, Yakima | 6 hr |
Nearby
Flash Flood Warnings in Washington, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.